Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 1, 2007, 4:44 PM MDT for Morgan County, Utah. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2007, 4:44 PM MDT (22:44 UTC)
- Expired
- Aug 1, 2007, 5:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Morgan County, UT
The radar
The Salt Lake City radar (KMTX), 70 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 012244
SVRSLC
UTC029-012315-
/O.NEW.KSLC.SV.W.0025.070801T2244Z-070801T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
444 PM MDT WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MORGAN COUNTY IN UTAH...
THIS INCLUDES THE COMMUNITY OF MORGAN...
* UNTIL 515 PM MDT
* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF MORGAN...AND MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF MORGAN BY 500 PM MDT...
THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS
IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE
STORM HAS PASSED.
LAT...LON 4101 11160 4092 11155 4085 11160 4087 11176
4091 11176 4096 11180 4099 11178 4102 11182
4111 11185
$$
RG2 follow-up statements
000
WWUS55 KSLC 012258
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 PM MDT WED AUG 1 2007
UTC029-012315-
/O.CON.KSLC.SV.W.0025.000000T0000Z-070801T2315Z/
MORGAN UT-
458 PM MDT WED AUG 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WESTERN MORGAN COUNTY...
AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PORTERSVILLE...OR ABOUT 7 MILES SOUTH OF MORGAN...MOVING
NORTHWEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORTERSVILLE BY 505 PM MDT...
RICHVILLE BY 510 PM MDT...
6 MILES SOUTHWEST OF MORGAN BY 515 PM MDT...
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.
LAT...LON 4101 11160 4092 11155 4085 11160 4087 11176
4091 11176 4096 11180 4099 11178 4102 11182
4111 11185
$$
RG000
WWUS55 KSLC 012314
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT WED AUG 1 2007
UTC029-012325-
/O.EXP.KSLC.SV.W.0025.000000T0000Z-070801T2315Z/
MORGAN UT-
515 PM MDT WED AUG 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORGAN COUNTY EXPIRES
AT 515 PM MDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4101 11160 4092 11155 4085 11160 4087 11176
4091 11176 4096 11180 4099 11178 4102 11182
4111 11185
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:15 PM MDT, 29 minutes earlier.
Area forecast discussion, Aug 1, 4:15 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 PM MDT WED AUG 1 2007 .SYNOPSIS...UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER COLORADO THROUGH THURSDAY EVENING...WITH A SERIES OF WEAK MID LEVEL DISTURBANCES PIVOTING AROUND RIDGE. VERY MOIST AIRMASS WILL REMAIN OVER THE INTERMOUNTAIN REGION THROUGH THURSDAY BEFORE DRIER AIR SPREADS INTO EXTREME WESTERN UTAH ON FRIDAY. && .DISCUSSION...A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE CWA...WHICH HAS ALREADY RESULTED IN HEAVY RAIN ACROSS PORTIONS OF SOUTHWEST UTAH THIS AFTERNOON. OVER NORTHERN UTAH...CONVECTION HAS BEGUN TO INCREASE OVER THE MOUNTAINS...AND WILL SPREAD INTO ADJACENT VALLEYS THIS EVENING WITH LOCALLY HEAVY RAIN POSSIBLE FROM SOME OF THESE STORMS. A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER THROUGH THE OVERNIGHT HOURS. THIS IS ESPECIALLY TRUE OVER WESTERN UTAH AS A SHORTWAVE DISTURBANCE CURRENTLY OVER SOUTHERN NEVADA ROTATES NORTH TONIGHT AND SLIDES ACROSS NORTHWEST UTAH TOMORROW MORNING. NORTHWEST UTAH COULD SEE AN AREA OF SHOWERS WITH POSSIBLE THUNDERSTORMS AGAIN TOMORROW MORNING...BUT AS THE DISTURBANCE SLIDES NORTH...THE AIRMASS COULD STABILIZE BRIEFLY BEHIND IT AND INHIBIT CONVECTION DURING PART OF THE AFTERNOON. ELSEWHERE ACROSS THE CWA...SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN CAN BE EXPECTED AGAIN TOMORROW. A DRIER SOUTHWEST FLOW DEVELOPS ON FRIDAY...ALLOWING EXTREME WESTERN PORTIONS TO DRY OUT A BIT. THUNDERSTORMS WILL STILL BE A POSSIBILITY THERE...BUT THE THREAT OF HEAVY RAIN WILL BE REDUCED. SIGNIFICANT MOISTURE IS EXPECTED TO CONTINUE TO LINGER OVER EASTERN PORTIONS HOWEVER. DRIER AIR WILL CONTINUE TO SPREAD INTO NORTHWEST AND CENTRAL UTAH ON SATURDAY AND SUNDAY...BUT MOISTURE WILL INCREASE AGAIN FOR MONDAY AND TUESDAY. THE MOISTURE LOOKS TO MAKE IT INTO ALL BUT EXTREME NORTHWEST UTAH. A SHORTWAVE TROUGH IS THEN EXPECTED TO SLIDE ACROSS THE REGION ON WEDNESDAY. THIS WILL BRING MUCH DRIER AIR INTO THE AREA FOR THE LATTER PART OF NEXT WEEK. && .AVIATION...NORTHERLY LAKE BREEZE WILL CONTINUE FOR THE NEXT FEW HOURS. A BAND OF THUNDERSTORMS OVER THE WASATCH RANGE TO THE EAST WILL MOST LIKELY PRODUCE EASTERLY OUTFLOW WINDS BEGINNING AFTER 23Z. THESE WILL MOST LIKELY END THE LAKE BREEZE AND ALLOW THE SOUTHEAST DRAINAGE TO TAKE OVER AND CONTINUE INTO THE EVENING. THERE IS A 30 PERCENT CHANCE THAT A THUNDERSTORM COULD DEVELOP OVER THE VALLEY AND DRIFT ACROSS THE SLC TERMINAL FROM 23-02Z WHICH WOULD CAUSE GUSTY ERRATIC WINDS. THERE IS ALSO A 20 PERCENT CHANCE THAT WINDS COULD STAY NORTHERLY THROUGH 03Z OR RESUME THEIR NORTHERLY COMPONENT AFTER THE EAST WINDS SUBSIDE. && .FIRE WEATHER...A MOIST AIRMASS WILL REMAIN IN PLACE INTO FRIDAY WITH HIGHER HUMIDITIES AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE DISTRICT. WETTING RAINS ARE LIKELY WITH MOST STORMS AND SOME COULD PRODUCE LOCAL HEAVY RUNOFF AND FLASH FLOODING. SOME DRYING MAY DEVELOP OVER NORTHWEST UT THIS WEEKEND BUT CONVECTION IS STILL POSSIBLE. CELLS THAT DO DEVELOP WILL BE HIGHER BASED WITH A GREATER POTENTIAL FOR STRONG GUSTY WINDS. THE REMAINDER OF THE AREA WILL STAY MOIST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CHENG AVIATION...YOUNG FIRE WEATHER...WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 1, 6:32 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 632 AM MDT WED AUG 1 2007 UTZ001>016-019>021-517-518-WYZ021-021245- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 632 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND THERE IS SOME POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION ON THURSDAY...WITH HEAVY RAIN POSSIBLE. SHOWERS AND STORMS WILL BE MORE SPARSE IN NATURE THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:58 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 1, 3:34 PM MDT | Flash Flood Warning | SLC | Iron, Washington | 3 hr |
| Aug 1, 4:25 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.